×

zbMATH — the first resource for mathematics

Convergence rates and asymptotic normality for series estimators. (English) Zbl 0873.62049
Summary: This paper gives general conditions for convergence rates and asymptotic normality of series estimators of conditional expectations, and specializes these conditions to polynomial regression and regression splines. Both mean-square and uniform convergence rates are derived. Asymptotic normality is shown for nonlinear functionals of series estimators, covering many cases not previously treated. Also, a simple condition for \(\sqrt{n}\)-consistency of a functional of a series estimator is given. The regularity conditions are straightforward to understand, and several examples are given to illustrate their application.

MSC:
62G20 Asymptotic properties of nonparametric inference
62G07 Density estimation
62P20 Applications of statistics to economics
62J02 General nonlinear regression
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Andrews, D. W. K.: Asymptotic normality of series estimators for nonparametric and semiparametric models. Econometrica 59, 307-345 (1991) · Zbl 0727.62047
[2] Andrews, D. W. K.; Whang, Y. J.: Additive interactive regression models: circumvention of the curse of dimensionality. Econometric theory 6, 466-479 (1990)
[3] Burman, P.; Chen, K. W.: Nonparametric estimation of a regression function. Annals of statistics 17, 1567-1596 (1989) · Zbl 0744.62054
[4] Chen, H.: Convergence rates for parametric components in a partly linear model. Annals of statistics 16, 136-146 (1988) · Zbl 0637.62067
[5] Cox, D. D.: Approximation of least squares regression on nested subspaces. Annals of statistics 16, 713-732 (1988) · Zbl 0669.62047
[6] Deaton, A.: Rice prices and income distribution in Thailand: A nonparametric analysis. Economic journal 99, 1-37 (1988)
[7] Eastwood, B. J.; Gallant, A. R.: Adaptive rules for seminonparametric estimation that achieve asymptotic normality. Econometric theory 7, 307-340 (1991)
[8] Gallant, A. R.; Souza, G.: On the asymptotic normality of Fourier flexible functional form estimates. Journal of econometrics 50, 329-353 (1991) · Zbl 0792.62102
[9] Hausman, J. A.; Newey, W. K.: Nonparametric estimation of exact consumer surplus and deadweight loss. Econometrica 63, 1445-1476 (1995) · Zbl 0840.90044
[10] Lorentz, G. G.: Approximation of functions. (1986) · Zbl 0643.41001
[11] Newey, W. K.: Adaptive estimation of regression models via moment restrictions. Journal of econometrics 38, 301-339 (1988) · Zbl 0686.62045
[12] Newey, W. K.: The asymptotic variance of semiparametric estimators. Econometrica 62, 1349-1382 (1994) · Zbl 0816.62034
[13] Newey, W. K.: Series estimation of regression functionals. Econometric theory 10, 1-28 (1994)
[14] Newey, W. K.: Convergence rates for series estimators. Statistical methods of economics and quantitative economics: essays in honor of CR Rao, 254-275 (1995)
[15] Powell, M. J. D.: Approximation theory and methods. (1981) · Zbl 0453.41001
[16] Schumaker, L. L.: Spline functions: basic theory. (1981) · Zbl 0449.41004
[17] Stoker, T. M.: Consistent estimation of scaled coefficients. Econometrica 54, 1461-1481 (1986) · Zbl 0628.62105
[18] Stone, C. J.: Optimal global rates of convergence for nonparametric regression. Annals of statistics 10, 1040-1053 (1982) · Zbl 0511.62048
[19] Stone, C. J.: Additive regression and other nonparametric models. Annals of statistics 13, 689-705 (1985) · Zbl 0605.62065
[20] Vander Vaart, A.: On differentiable functionals. Annals of statistics 13, 689-705 (1991)
[21] White, H.: Using least squares to approximate unknown regression functions. International economic review 21, 149-170 (1980) · Zbl 0444.62119
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.